Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 9, 2006, 11:19 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 11:19 PM CDT (04:19 UTC)
- Expired
- May 10, 2006, 12:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Howard County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 11:49 PM CDT | FUNNEL CLOUD | Mineral Springs, AR | |
| May 9, 11:49 PM CDT | TSTM WND DMG | Mineral Springs, AR | TREE LIMBS AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 9:18 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4143 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 100420
TORSHV
ARC061-133-100500-
/O.NEW.KSHV.TO.W.0004.060510T0419Z-060510T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
HOWARD COUNTY IN SOUTHWEST ARKANSAS
SEVIER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL MIDNIGHT CDT
* AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES WEST OF
BEN LOMOND...OR ABOUT 8 MILES SOUTH OF HORATIO...MOVING EAST AT 45
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BEN LOMOND BY 1130 PM CDT
MINERAL SPRINGS AND TOLLETTE BY 1145 PM CDT
NASHVILLE BY 1150 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
HOWARD COUNTY IN SOUTHWEST ARKANSAS
SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL MIDNIGHT CDT.
LAT...LON 3378 9384 3378 9403 3381 9410 3380 9416
3383 9419 3384 9429 3392 9438 3393 9436
3398 9395 3398 9382
$$1 follow-up statement
000
WWUS54 KSHV 100441
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT TUE MAY 9 2006
ARC061-133-100500-
/O.CON.KSHV.TO.W.0004.000000T0000Z-060510T0500Z/
SEVIER AR-HOWARD AR-
1141 PM CDT TUE MAY 9 2006
...A TORNADO WARNING CONTINUES UNTIL MIDNIGHT CDT FOR HOWARD AND
SEVIER COUNTIES...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BEN LOMOND...OR
ABOUT 8 MILES SOUTHWEST OF MINERAL SPRINGS...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
TOLLETTE AND MINERAL SPRINGS BY 1150 PM CDT
7 MILES SOUTH OF NASHVILLE BY 1155 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 3378 9384 3378 9403 3381 9410 3380 9416
3383 9419 3384 9429 3392 9438 3393 9436
3398 9395 3398 9382
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 11:02 PM CDT, 17 minutes earlier.
Area forecast discussion, May 9, 11:02 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1102 PM CDT TUE MAY 9 2006 .DISCUSSION... UPDATED SIMPLY TO REASSIGN MCCURTAIN COUNTY OKLAHOMA INTO TORNADO WATCH 323 UNTIL 3 AM CDT...SINCE TORNADO WATCH 318 IS NOW EXPIRING AND MCCURTAIN IS STILL UNDER THE GUN. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 58 79 / 40 40 10 0 MLU 71 88 61 79 / 50 50 20 0 DEQ 66 82 48 76 / 50 50 10 0 TXK 70 84 54 76 / 50 40 10 0 ELD 70 87 54 79 / 50 50 20 0 TYR 70 84 56 78 / 30 30 10 0 GGG 70 85 57 78 / 30 30 10 0 LFK 71 89 61 82 / 30 30 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, May 9, 12:00 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 9 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... AS OUTFLOW BOUNDARIES MOVE SOUTH INTO THE AREA AND A FRONTAL SYSTEM APPROACHES FROM THE WEST. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE OCCURRING WITH A SOUTHWARD MOVING COLD FRONT AND OUTFLOW BOUNDARIES FROM ACTIVITY OVERNIGHT TUESDAY EAST OF THE COLD FRONT. BEST CHANCE OF SEVERE STORMS WILL BE FROM SOUTHWEST ARKANSAS INTO NORTH LOUISIANA AND EAST TEXAS. STORMS SHOULD MOVE EAST OF THE AREA BY WEDNESDAY EVENING. THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE DURING THE WEEKEND FROM LATE SATURDAY AFTERNOON INTO MID DAY ON SUNDAY WITH A STORM COMPLEX EXPECTED TO MOVE SOUTHEAST ACROSS THE REGION. THESE THUNDERSTORMS WILL PRODUCE HIGH AND POSSIBLY DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY. 06
In the hours before
Local storm report, May 9, 10:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 5 NW BROKEN BOW 34.08N 94.80W
05/09/2006 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS LARGE TREES DOWN ACROSS THE AREA. SEVERAL ROADS
BLOCKED.
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 61 min |
| May 9, 10:48 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 57 min |
| May 9, 10:52 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 68 min |
| May 9, 11:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 67 min |
| May 10, 12:01 AM CDT | Severe Thunderstorm Warning | SHV | Little River | 44 min |
| May 10, 12:27 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 63 min |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 61 min |
| May 10, 8:16 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 59 min |
| May 10, 8:44 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 46 min |
| May 10, 9:01 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 29 min |
| May 10, 9:31 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 44 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.